MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542655 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Breast Discomfort/Pain (4504)
| Date of Event |
01/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
A female patient who underwent breast surgery with mentor siltex round moderate profile, 350cc saline prosthesis experienced right-sided deflation postoperatively.This issue was identified and diagnosed by a healthcare professional.Consequently, the patient has scheduled a removal surgery for (b)(6) 2025, to address the deflation of the prosthesis.
Additional Manufacturer Narrative
As of (b)(6) 2025, the patient has reported experiencing pain in the upper right breast pole area, attributed to the unfilled upper edge of the implant making contact with the skin internally.Additionally, there are accompanying symptoms on the left side, which may suggest a bilateral issue or compensatory response.In light of these findings, the procedure updated to breast augmentation revision.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Per additional information received on march 19, 2025, patient initial is (b)(6), 62 years old, date of birth was on (b)(6) 1963.Follow up#1 stated an issue with left side which is not correct.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information received with the device indicated that the patient underwent bilateral replacements as follow: l/ ct: 3501655, sn: (b)(6), lr/ ct: 3501655, sn: (b)(6).Patient date of birth is (b)(6) 1963.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on may 07, 2025: the product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that the sal siltex rnd diap pkg 350cc breast implant had an area of siltex cracking on the posterior view.Leak testing was performed, according with mentor procedure, and it revealed a tear within the siltex cracking, measuring approximately 0.1 cm.The evaluation determined that the possible cause of the deflation is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.The contralateral device was also received.The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).